Alert archive / Minnesota / River Flood Warnings in 2023
River Flood Warning 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Apr 9, 2023, 8:50 PM CDT for Redwood County, Minnesota. It took effect at Apr 11, 2023, 1:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2023, 8:50 PM CDT (01:50 UTC)
- In effect from
- Apr 11, 2023, 1:00 AM CDT
- Expired
- Apr 10, 2023, 11:44 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Redwood County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Redwood River at Redwood Falls (RWDM5).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
544
WGUS43 KMPX 100150
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
850 PM CDT Sun Apr 9 2023
...The National Weather Service in the Twin Cities has issued a
Flood Warning for the following rivers in Minnesota...
Redwood River near Redwood Falls affecting Redwood County.
.River rises from melting snow will results in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
MNC127-101700-
/O.NEW.KMPX.FL.W.0007.230411T0600Z-230412T1200Z/
/RWDM5.1.SM.230411T0600Z.230411T0600Z.230411T1800Z.NO/
850 PM CDT Sun Apr 9 2023
...FLOOD WARNING FOR SNOWMELT IN EFFECT FROM LATE MONDAY NIGHT TO
WEDNESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Redwood River near Redwood Falls.
* WHEN...From late Monday night to Wednesday morning.
* IMPACTS...At 6.0 feet, Low lying areas, mainly farmland, and some
roads along the river begin to experience flooding; bottom of
Swayback bridge
* ADDITIONAL DETAILS...
- At 800 PM CDT Sunday, the stage was 5.4 feet.
- Forecast...The river is expected to rise to a crest of 6.0
feet early Tuesday morning. It will then fall below flood
stage early Tuesday afternoon.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.0 feet on 06/22/2011.
&&
LAT...LON 4457 9513 4455 9509 4452 9512 4450 9521
4447 9527 4448 9546 4451 9546 4454 9536
4455 9526 4454 9522 4456 9520 4456 9514
$$
JPC1 follow-up statement
163
WGUS83 KMPX 101644
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1144 AM CDT Mon Apr 10 2023
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Redwood River near Redwood Falls affecting Redwood County.
MNC127-101745-
/O.CAN.KMPX.FL.W.0007.230411T0600Z-230410T1644Z/
/RWDM5.1.SM.230411T0600Z.230411T0600Z.230411T1800Z.NO/
1144 AM CDT Mon Apr 10 2023
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Redwood River near Redwood Falls.
* ADDITIONAL DETAILS...
- At 800 PM CDT Sunday, the stage was 5.4 feet.
- Forecast...The river is expected to rise to a crest of just
under 6.0 feet Thursday night through Friday.
&&
LAT...LON 4457 9513 4455 9509 4452 9512 4450 9521
4447 9527 4448 9546 4451 9546 4454 9536
4455 9526 4454 9522 4456 9520 4456 9514
$$
ETAWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Apr 9, 6:57 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 9, 6:57 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 657 PM CDT Sun Apr 9 2023 .UPDATE... Issued at 646 PM CDT Sun Apr 9 2023 Updated to include 00z aviation discussion below. && .DISCUSSION...(This evening through Sunday) Issued at 327 PM CDT Sun Apr 9 2023 KEY MESSAGES: - Widespread snowmelt continues this week, with 70s and perhaps even 80s possible midweek. - An unsettled, cooler pattern will settle in for the end of the week into next weekend as the next storm system impacts the region. Today through Wednesday night…Temperatures have warmed nicely over the past several hours. Most locations have warmed into the mid 60s ahead of the precipitation, while locations north and west where snow cover remains present, temperatures have struggled to break out of the upper 40s and low 50s. This precipitation will struggle to saturate the column as dry air dominates the near surface level. Current RH values vary in the 20s and 30s percent ahead of the light rain. Eventually, the rain will win out, but this will be far from a soaker. Most locations will only receive a couple hundredths with a few localized maxima around a tenth of an inch. Tonight, temperatures will cool off into the upper 30s and lower 40s. On Monday, an area of high clouds will linger overhead for most of the day. Temperatures warm into the mid and upper 60s for most, but the remaining snow pack continues to hamper the warm up further north/west. Temperatures are expected to warm into the 50s in these locations. The warmth continues to build in on Tuesday and Wednesday. The thermal ridge will move overhead late Tuesday into Tuesday night. We'll jump into the mid to upper 70s Tuesday afternoon. Temperatures will struggle to break into the 60s across western/central Minnesota. The axis of the thermal ridge will be directly overhead Tuesday night. What does this mean? Tuesday night’s lows will feel much more like early Summer than early Spring. Temperatures bottom out in the mid to upper 50s, with a few remaining in the lower 60s in the Twin Cities Metro. On Wednesday, our early April heatwave will peak. The thermal ridge axis will move off to the east and keep potential record warmth off to the south/east. Widespread 70s with a few 80s possible in the Twin Cities and southern Minnesota. These warmer temperatures may be welcomed by many after a long Winter, but they also present increased fire weather concerns too. We'll continue to monitor fire weather potential these days, but at the moment it doesn't look as significant as it could be. We’ll have a good deal of moisture return happening ahead of the cold front coming on Tuesday evening. MinRHs will bottom out in the low 30s but at this point, it doesnt look like there's a huge risk of seeing RHs crash into the 20s as the driest air remains down in Nebraska to west Texas. The first change made was to lower dew points on Tuesday toward the 10th percentile. This change dropped RH values into the lower 30s for Tuesday afternoon. Fire weather potential will need to be monitored closely if temperatures trend warmer or dew points trend lower. Not much has changed from the previous forecast up to this point. As the previous shift noted, the NBM appears a little aggressive in how far southeast it has PoPs Wednesday night into Thursday morning. These will likely need to be adjusted lower, but we'll leave as is for now. Southwesterly winds ramp up Tuesday night with sustained winds between 20 to 30 mph. Gusts up to 40 mph will be possible on Wednesday. This is the other factor that will need to be monitored for our fire weather forecast. Thursday through Sunday… On Thursday, temperatures will only warm into the upper 60s and lower 70s, although the Twin CIties metro will likely reach the mid 70s. An unsettled period begins as highlighted by the NBM. The NBM carries likely PoPs through next weekend. This system will maximize the low level thermal gradient in place and could lead to several rounds of light precipitation over the 72 hour period beginning Friday morning and ending Sunday night. Much of the 12z ensemble members have rainfall over the region during this timeframe. The reason for the long duration of likely PoPs is due to the uncertainty with the timing of the trough. The most likely period for rain appears to be Friday and Saturday. Temperatures begin to trend back towards normal values with highs in the 60s and eventually 50s over the weekend. Thankfully this does not appear to be a convective rain event. We’ll have enough instability (MUCAPE) to have thunder, but not sustained heavy precipitation tied to Summer convection. The vast majority of ensemble members remain less than an inch of QPF. This is great news as we begin to observe the impacts of the snowmelt reflected in the river levels. Beyond next weekend, temperatures trend back towards normal values (upper 50s/upper 30s). && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 646 PM CDT Sun Apr 9 2023 A mid-level shortwave currently moving east over eastern MN and western WI is bringing in mid-to-upper level ceilings along with scattered rain showers. Very dry air in the lower levels may prevent the echoes showing up on KMPX radar from reaching the ground, limiting the precipitation to sprinkles or very light rain showers with only a few hundredths of an inch of rain at best. Showers are limited to mainly KMKT-KMSP eastward for this evening, then clearing skies overnight through tomorrow. Models are hitting at ground fog KAXN-KSTC but clearing after sunrise. Winds will remain 10kts or less with winds eventually becoming SW behind the shortwave passage. KMSP...Light rain showers still possible through about 02z then dry thereafter. No additional concerns. /OUTLOOK FOR KMSP/ TUE...VFR. Wind SW 10-20kts. WED...VFR. Wind SW 10-15G25kts. THU...VFR. Wind S 10-15kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE...JPC DISCUSSION...BPH AVIATION...JPC
Hazardous weather outlook, Apr 9, 3:06 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 306 PM CDT Sun Apr 9 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 102015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 306 PM CDT Sun Apr 9 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areal flooding and small stream flooding is expected to expand this upcoming week for much of the region due to melting snow; some tributary river flooding is possible by the middle to late next week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
River Flood Warnings in Minnesota, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.